MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ STRAIGHT REAMER HANDLE
Model Number T5326
Medical Device Problem Codes Unstable (1667); Material Deformation (2976); Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: on (b)(6) 2024, viant medical became aware of a group of complaints from the customer (distributor) which viant were not made aware of.Viant is in process of coordinating with the customer to recover the devices or images for full evaluation, if still available.Once all the information is collected and evaluated by viant, a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, enovis.
 
Event or Problem Description
It was reported during an unknown procedure on a 67 year old patient that while reaming the shaft started to wobble because the connection at the gun bent.The surgery was completed as intended with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation, however the customer did perform investigation activities and have provided the findings to viant.The customer investigation details stated the following; "the instrument was returned to djo and after further examination, the tip of the reamer is bent." "the root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue." the customer provided photos to viant for review and confirms the power adaptor is bent.The stryker/zimmer-hall power adaptor end was observed to be bent out of place and damaged from prolonged repeated use.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).This failure can contribute to the experienced wobble / eccentric motion.Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 5.48 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.A trend analysis was performed and similar complaints were attributed to misuse (off-axis force).The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.From the investigation performed, the root cause attributed to the reported event is misuse (unintended use) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H2,d1,d2b,d4: corrected brand name, common device name, model number, and catalog number.H6: updated type of investigation, investigation findings, & conclusions.
 
Additional Manufacturer Narrative
H3: the customer provided photos and the returned complaint sample confirms the power adaptor is bent.The stryker/zimmer-hall power adaptor end was observed to be bent out of place and damaged from prolonged repeated use.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).This failure can contribute to the experienced wobble / eccentric motion.Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 5.48 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.A trend analysis was performed and similar complaints were attributed to misuse (off-axis force).The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.From the investigation performed, the root cause attributed to the reported event is misuse (unintended use) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.D9,g3,h2: added date returned to manufacturer.H2,h11: device evaluation updated.H6: updated type of investigation.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
EZ CLEAN¿ STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key20218754
Report Number3004976965-2024-00018
Device Sequence Number20765149
Product Code LXH
UDI-Device Identifier00840096401400
UDI-Public00840096401400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberT5326
Device Catalogue Number803-05-198
Device Lot Number4313225
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/14/2024
11/11/2024
Initial Report FDA Received Date09/14/2024
Supplement Report FDA Received Date10/14/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexUnknown